What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 1, 2:05 PM EST, 55 minutes earlier.
Area forecast discussion, Jul 1, 2:05 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
305 PM EDT Fri Jul 1 2022
.SYNOPSIS...
Shower/storm chances return to the area ahead of an approaching
cold front. Unsettled weather then continues through and beyond
the holiday weekend, as the front wavers over the area.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM Friday...
Scattered showers and thunderstorms have developed across the region
this afternoon in advance of an approaching cold front with ample
instability in place across the region. All activity thus far has
remained below that of severe criteria, but the potential is there
for a few isolated severe storms as we continue to go through the
afternoon into the evening, particuarly across the Mid-Ohio Valley.
The main threats with any thunderstorms will be damaging wind gusts
and small hail, as well as heavy downpours. Given a rather stagnant
low-level flow, some isolated water issues cannot be ruled out in
areas that receive multiple rounds of rainfall. High temperatures
this afternoon will top out in the mid 80s to near 90 for the
lowlands.
Shower and thunderstorm chances will then continue for the overnight
period and for the day on Saturday across the region as the front
continues to approach tonight and then slowly drift southward
through the region on Saturday. As with today, the threat for
strong (to isolated severe) thunderstorms will continue. Strong
wind gusts, heavy downpours, and small hail will continue to be
the main threats. The front will be positioned across the
southern portion of the CWA by Saturday evening, with a general
drying trend following the passage of the front. High
temperatures on Saturday will be similar to today, but perhaps a
few degrees cooler.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 215 PM Friday...
As the surface cold front sinks down from the north, shower and
thunderstorm chances look to sag southward as well. The best
chances look to be over the southern third of the CWA, namely
NE Kentucky, the southern coal fields, and SW Virginia.
Convection ongoing at sunset Saturday evening will die down
overnight, but should rebound during the day thanks to the
combination of daytime heating and the presence of the boundary.
Modest deep- layer shear present along the front could
contribute to vertical development of storms on Sunday. Thus we
can't rule out the risk of a stray severe storm in the far
southern part of the CWA closest to the boundary on Sunday, but
severe storms look likely to be few and far between as of now.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 230 PM Friday...
For the Fourth of July holiday, it looks to be hot and humid
across the area, with lower elevation highs in the upper 80s to
lower 90s, and dewpoints well into the 60s and perhaps near 70
in spots. Storm chances currently appear likely to stay mostly
in the higher terrain on the southeastern border of the CWA down
into the southern coalfields region. An amplifying upper ridge
to the west of the area will maintain the conveyor belt of
shortwaves moving in from the Upper Midwest. Warm and unstable
conditions persist through much of the work week with daily
showers and storms on tap. WPC is already pegging this as an
area to monitor for localized water issues, but the details on
where the risk areas will be targeted will depend significantly
on where the heavier rain falls in these next few days with the
slow-moving front. Temperatures hold steady around their
climatological norm for this time of year through the period.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 235 PM Friday...
VFR conditions persist across the region this afternoon as scattered
showers and thunderstorms have developed. Have coded in VCTS
for most sites, with some TEMPO groups for brief VSBY reductions
associated with thunderstorms. Thunderstorm activity will
generally wane after sunset, with another wave as a cold front
approaches from the northwest late tonight into Saturday. Some
valley fog will be possible overnight, but due to low
confidence, restrictions due to fog have mainly be kept out of
the TAFs.
Surface flow will generally be light and from the southwest for
much of the TAF period. Higher gusts will be possible in
thunderstorms however.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Brief IFR/MVFR VSBY restrictions are
possible in thunderstorms today/tonight. The chance for fog
formation tonight will increase wherever it rains this afternoon
into tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
Localized IFR conditions are possible in moderate to heavy
showers or thunderstorms this weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...FK/GW
NEAR TERM...GW
SHORT TERM...FK
LONG TERM...FK
AVIATION...GW
Hazardous weather outlook, Jul 1, 9:49 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1049 AM EDT Fri Jul 1 2022
OHZ086-WVZ007-008-014-016-018-029-030-021500-
Gallia-Mason-Jackson WV-Putnam-Roane-Calhoun-Gilmer-Lewis-
1049 AM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia,
southern West Virginia and western West Virginia.
.DAY ONE...Today and Tonight.
There is a marginal risk of severe thunderstorms today, with
damaging wind gusts and hail possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms are expected to develop ahead of and along
a cold front this weekend. There is a marginal risk of severe
thunderstorms Saturday into Saturday night, with damaging wind gusts
and hail possible.
There is also a marginal risk for excessive rainfall Saturday into
Saturday night, with Localized flooding possible due to heavy
downpours and slow moving storms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ102-105-WVZ005-024>026-034-515>518-021500-
Carter-Lawrence KY-Wayne-Mingo-Logan-Boone-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
1049 AM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of southeast West Virginia, southern West
Virginia and western West Virginia.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms are expected to develop ahead of and along
a cold front this weekend. There is a marginal risk of severe
thunderstorms Saturday into Saturday night, with damaging wind gusts
and hail possible.
There is also a marginal risk for excessive rainfall Saturday into
Saturday night, with localized flooding possible due to heavy
downpours and slow moving storms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-021500-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood-
Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison-Taylor-
1049 AM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.
.DAY ONE...Today and Tonight.
There is a marginal risk of severe thunderstorms today, with
damaging wind gusts and hail possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ033-021500-
Dickenson-Buchanan-McDowell-
1049 AM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms are expected to develop ahead of and along
a cold front this weekend. There is a marginal risk of severe
thunderstorms Saturday into Saturday night, with damaging wind gusts
and hail possible.
There is also a marginal risk for excessive rainfall Saturday,
Saturday night and Sunday, with localized flooding possible due to
heavy downpours and slow moving storms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101-103-OHZ087-WVZ006-013-015-027-028-039-040-519>526-021500-
Greenup-Boyd-Lawrence OH-Cabell-Lincoln-Kanawha-Clay-Braxton-Upshur-
Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1049 AM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio and much of West Virginia.
.DAY ONE...Today and Tonight.
There is a marginal risk of severe thunderstorms today, with
damaging wind gusts and hail possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms are expected to develop ahead of and along
a cold front this weekend. There is a marginal risk of severe
thunderstorms Saturday into Saturday night, with damaging wind gusts
and hail possible.
There is also a marginal risk for excessive rainfall Saturday into
Saturday night, with localized flooding possible due to heavy
downpours and slow moving storms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 1, 1:43 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
243 PM EDT Fri Jul 1 2022
KYZ103-105-WVZ005-006-011915-
Boyd KY-Lawrence KY-Wayne WV-Cabell WV-
243 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southeastern Boyd,
north central Lawrence, southwestern Cabell and northern Wayne
Counties through 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burnaugh, or 8 miles west of Wayne, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntington, Wayne, Proctorville, Beech Fork State Park,
Barboursville, Durbin, Burnaugh, Centerville, Lockwood, Pea Ridge,
Lavalette and Buchanan.
This includes Interstate 64 in West Virginia between mile markers 6
and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3844 8239 3844 8233 3846 8232 3826 8224
3825 8225 3825 8226 3822 8227 3821 8227
3820 8228 3819 8228 3815 8264 3832 8271
TIME...MOT...LOC 1842Z 254DEG 19KT 3826 8259
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KredensorSpecial weather statement, Jul 1, 2:15 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
315 PM EDT Fri Jul 1 2022
OHZ086-087-WVZ006-007-011945-
Gallia OH-Lawrence OH-Mason WV-Cabell WV-
315 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of south central
Gallia, southeastern Lawrence, southwestern Mason and northeastern
Cabell Counties through 345 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Proctorville, moving northeast at 30 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aid, Crown City, Athalia, Green Bottom, Scottown and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3847 8222 3848 8259 3868 8256 3865 8205
3852 8214
TIME...MOT...LOC 1914Z 219DEG 26KT 3854 8239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KHSpecial weather statement, Jul 1, 2:22 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
322 PM EDT Fri Jul 1 2022
OHZ083-086-087-012000-
Jackson OH-Gallia OH-Lawrence OH-
322 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of west central Gallia,
southern Jackson and northern Lawrence Counties through 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Hill, moving east at 35 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Hill, Gallia, Petersburg and Mabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3901 8244 3881 8247 3881 8265 3885 8265
3886 8276 3894 8275 3895 8279 3900 8280
TIME...MOT...LOC 1921Z 252DEG 32KT 3894 8260
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KHSpecial weather statement, Jul 1, 2:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
332 PM EDT Fri Jul 1 2022
OHZ086-012015-
Gallia OH-
332 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southern Gallia
County through 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Rio Grande, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gallipolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3877 8248 3880 8222 3878 8222 3875 8220
3874 8219 3866 8219 3867 8235 3868 8236
3868 8247 3874 8247 3874 8248
TIME...MOT...LOC 1932Z 263DEG 23KT 3874 8239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KHSpecial weather statement, Jul 1, 2:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
345 PM EDT Fri Jul 1 2022
OHZ086-087-WVZ006-012015-
Gallia OH-Lawrence OH-Cabell WV-
345 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of south central
Gallia, east central Lawrence and north central Cabell Counties
through 415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Proctorville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crown City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 8243 3866 8219 3860 8218 3859 8220
3859 8222 3857 8218 3856 8218 3857 8247
TIME...MOT...LOC 1945Z 268DEG 25KT 3864 8232
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KHSpecial weather statement, Jul 1, 2:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
355 PM EDT Fri Jul 1 2022
OHZ086-WVZ007-012030-
Gallia OH-Mason WV-
355 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southeastern Gallia
and northwestern Mason Counties through 430 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gallipolis, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Point Pleasant, Gallipolis, Henderson, Leon, Cheshire, Gallopolis
Ferry and Southside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3866 8219 3874 8219 3881 8225 3890 8224
3900 8212 3869 8191
TIME...MOT...LOC 1955Z 222DEG 20KT 3879 8216
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KH